Alert archive / Kansas / Wind Chill Advisories in 2017
Wind Chill Advisory 3, NWS Dodge City, KS
NWS Dodge City, KS issued this wind chill advisory at Dec 26, 2017, 1:21 PM CST for 14 counties in Kansas. It took effect at Dec 26, 2017, 10:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2017, 1:21 PM CST (19:21 UTC)
- In effect from
- Dec 26, 2017, 10:00 PM CST
- Expired
- Dec 27, 2017, 10:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Dodge City, KS
Counties Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Gray County, KS, Hamilton County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 57 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 97 kt
- 0-1 km storm-relative helicity
- 364 m²/s²
- 0-3 km storm-relative helicity
- 565 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
620 WWUS43 KDDC 261921 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 121 PM CST Tue Dec 26 2017 KSZ030-031-043>046-061>065-077>079-271000- /O.NEW.KDDC.WC.Y.0001.171227T0400Z-171227T1600Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Gray-Ford-Edwards- Including the cities of Wakeeney, Pheifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Larned, Cimarron, Montezuma, Dodge City, Kinsley, and Lewis 121 PM CST Tue Dec 26 2017 /1221 PM MST Tue Dec 26 2017/ ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM CST /9 PM MST/ THIS EVENING TO 10 AM CST /9 AM MST/ WEDNESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 20 below zero. * WHERE...Portions of central Kansas, south central Kansas, southwest Kansas and west central Kansas. * WHEN...10 PM this evening to 10 AM Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind chill advisory went out at Dec 26, 11:11 AM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Dec 26, 11:11 AM CST, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1111 AM CST Tue Dec 26 2017 ...updated aviation... .SHORT TERM...(Today and tonight) Issued at 241 AM CST Tue Dec 26 2017 Arctic air was moving into western Kansas early this morning. Low cloud cover was solid and with a continued weak upslope flow component today, will be difficult to erode. Some breaks in the cloud are possible but temperatures should only reach into the teens. Some cloud cover may persist through tonight and with 5 to 10 mph east winds, temperatures shouldn't fall below the lower single digits. A few readings below zero are possible in areas that experience breaks in the clouds. .LONG TERM...(Wednesday through Monday) Issued at 241 AM CST Tue Dec 26 2017 A series of upper level troughs progressing southeastward out of Canada will bring renewed batches of arctic air through this weekend. There will be a break Thursday and Friday before the next Great Lakes upper level trough results in another shot of cold air into the plains.The models diverge significantly after the weekend, with the GFS and GEM continuing a northwest flow pattern into the northern plains and Great Lakes while the ECMWF indicates more of a progression of systems coming into the western United States from the Pacific. The latter would result in a more rapid warm up. No matter which solution verifies, mainly dry weather should persist for the next week to 10 days. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1111 AM CST Tue Dec 26 2017 MVFR flight conditions will improve briefly. MVFR flight conditions will reenter the TAF forecast as stratus fills back in. Winds will be NE 5-15 kt today and then become SE/S 5-15 kt tomorrow. && .PRELIMINARY POINT TEMPS/POPS... DDC 15 5 26 16 / 10 10 0 0 GCK 14 3 29 15 / 10 10 0 0 EHA 19 6 37 20 / 10 10 0 0 LBL 18 6 32 16 / 10 10 0 0 HYS 11 3 21 14 / 20 10 0 0 P28 20 8 24 18 / 0 10 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Finch LONG TERM...Finch AVIATION...Sugden
Hazardous weather outlook, Dec 26, 4:13 AM CST, 9 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 413 AM CST Tue Dec 26 2017 KSZ030-031-043>046-061>066-074>081-084>090-271015- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 413 AM CST Tue Dec 26 2017 /313 AM MST Tue Dec 26 2017/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Arctic air will be in place with morning with wind chills as low as 10 below zero. Day 1 Hazards ------------- * Excessive cold: Significant risk .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Days 2-7 Discussion ------------------- Another strong arctic front will pass Friday evening, and near zero or sub- zero wind chills are likely again Saturday and Sunday mornings. Days 2-7 Hazards ---------------- * Wednesday - Excessive cold: Elevated risk * Thursday - Excessive cold: Limited risk * Friday - Excessive cold: Elevated risk * Saturday - Excessive cold: Elevated risk * Sunday - Excessive cold: Significant risk * Monday - Excessive cold: Elevated risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
Nearby
Wind Chill Advisories in Kansas, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.